Title

Three-dimensional Radiative Transfer in an Isotropically Scattering, Plane-parallel Medium: Generalized X- and Y-functions

Document Type

Article

Publication Date

6-2005

Publication Source

Journal of Quantitative Spectroscopy and Radiative Transfer

Volume

92

Issue

4

Inclusive pages

457-477

DOI

10.1016/j.jqsrt.2004.08.008

Publisher

Pergamon Press

Place of Publication

United Kingdom

ISBN/ISSN

00224073

Abstract

The topic of this work is the generalized X- and Y-functions of multidimensional radiative transfer. The physical problem considered is spatially varying, collimated radiation incident on the upper boundary of an isotropically scattering, plane-parallel medium. An integral transform is used to reduce the three-dimensional transport equation to a one-dimensional form, and a modified Ambarzumian's method is used to derive coupled, integro-differential equations for the source functions at the boundaries of the medium. The resulting equations are said to be in double-integral form because the integration is over both angular variables. Numerical results are presented to illustrate the computational characteristics of the formulation.

Keywords

mueller, crosbie, radiative transfer

Disciplines

Engineering

This document is currently not available here.

  Contact Author

Share

COinS